Alert archive / Tennessee / Flash Flood Warnings in 2018
Flash Flood Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 15, 2018, 2:00 PM CDT for 5 counties in Tennessee. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2018, 2:00 PM CDT (19:00 UTC)
- Expired
- Jul 15, 2018, 3:42 PM CDT
- In force
- 102 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Perry County, TN
The radar
The Ft Campbell radar (KHPX), 97 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1419 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WGUS54 KOHX 151900
FFWOHX
TNC043-081-083-085-135-152200-
/O.NEW.KOHX.FF.W.0023.180715T1900Z-180715T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
200 PM CDT SUN JUL 15 2018
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Southwestern Dickson County in Middle Tennessee...
Southern Houston County in Middle Tennessee...
Northern Perry County in Middle Tennessee...
Humphreys County in Middle Tennessee...
Western Hickman County in Middle Tennessee...
* Until 500 PM CDT.
* At 158 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. More than two inches of rain
have already fallen in parts of the area this afternoon, and some
areas had heavy rain this morning. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Waverly, Centerville, Camden, New Johnsonville, McEwen, Hurricane
Mills, Lobelville, Pinewood, I-40 Near The Tennessee River,
Nunnelly and Bucksnort.
Additional rainfall amounts over 3 inches are possible in the warned
area.
This includes Interstate 40 between mile markers 136 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3600 8800 3605 8799 3613 8792 3617 8792
3622 8795 3630 8795 3625 8750 3572 8738
3566 8756 3576 8799 3592 8793 3594 8793
3595 8801 3599 8802
$$
131 follow-up statement
709
WGUS74 KOHX 152042
FFSOHX
Flash Flood Statement
National Weather Service Nashville TN
342 PM CDT SUN JUL 15 2018
TNC043-081-083-085-135-152051-
/O.CAN.KOHX.FF.W.0023.000000T0000Z-180715T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dickson TN-Houston TN-Perry TN-Humphreys TN-Hickman TN-
342 PM CDT SUN JUL 15 2018
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN DICKSON...SOUTHERN
HOUSTON...NORTHERN PERRY...HUMPHREYS AND WESTERN HICKMAN COUNTIES IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
Additional thunderstorms with heavy rainfall are possible overnight.
The ground has been saturated, so any new heavy rainfall could cause
flash flooding.
LAT...LON 3600 8800 3605 8799 3613 8792 3617 8792
3622 8795 3630 8795 3625 8750 3572 8738
3566 8756 3576 8799 3592 8793 3594 8793
3595 8801 3599 8802
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 12:40 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 15, 12:40 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1240 PM CDT Sun Jul 15 2018 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... It was an active morning as a very positively-tilted upper trough drifting eastward into the Ohio Valley interacts with our extremely moist environment (PW's over 2 inches), causing scattered convection ever since sunrise. Although a few storms have been marginally strong, the main impact has been very heavy rain in a number of areas. Greatest totals were in Humphreys and Hickman Counties in the daybreak hours...with Sumner, Wilson, Rutherford and Cannon Counties receiving the heaviest rains since 8am. We received over 2.5 inches at the NWS office in Old Hickory and some isolated estimates of 3 inches were noted in the counties mentioned above. Additional scattered storms and occasionally heavy rains are expected this afternoon as the slow- moving upper trough continues across the region. Adjusted POPs to match latest expected trends for this afternoon. Also, lowered max temps a few degrees for all but a few of the rain-free southwest counties...with the biggest changes reserved for areas that have had the greatest amount of rain. Still expect temps to rebound somewhat despite the morning rains...but not enough to reach original max temp forecasts. && .AVIATION... 18Z TAF DISCUSSION. A very unsettled taf period is ahead with at least scattered showers and thunderstorms over the region throughout the period, and a couple of episodes of fairly widespread / organized thunderstorms. Heavy downpours and locally gusty winds will be possible with all of the convective activity. At this time, it looks like VCTS will work through 21Z, then a fairly organized batch of storms will move into CKV/BNA/MQY from 21Z through 03Z. Outside of the showers/storms, VFR with light SSW winds. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......49 AVIATION........13
Hazardous weather outlook, Jul 15, 5:00 AM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Sun Jul 15 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-161000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Sun Jul 15 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heat Index values of 100-103 are likely for those west of I-65 this afternoon. Strong storms will be possible for all of Middle TN, especially during the afternoon and evening. The main concern will be strong gusty winds and heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Heat Index values of 100-103 are again likely for those west of I-65 Monday afternoon. Slightly cooler air will move in starting Tuesday. Strong storms will be possible for all of Middle TN Monday and Tuesday, especially during the afternoon and evening. The main concern will be strong gusty winds and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 15, 10:06 AM CDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
1006 AM CDT SUN JUL 15 2018
TNZ005>007-151530-
Stewart TN-Robertson TN-Montgomery TN-
1006 AM CDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY...EASTERN STEWART AND
NORTHERN ROBERTSON COUNTIES UNTIL 1030 AM CDT...
At 1005 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Guthrie to near Big Rock.
Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Dover, Clarksville, Cross Plains, Big Rock, Adams, Cedar
Hill, Cumberland City, Indian Mound, Palmyra and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3653 8668 3634 8786 3656 8794 3664 8751
3665 8685
TIME...MOT...LOC 1505Z 324DEG 18KT 3668 8703 3654 8781
13Special weather statement, Jul 15, 10:38 AM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
1038 AM CDT SUN JUL 15 2018
TNZ005>008-026-151630-
Stewart TN-Robertson TN-Cheatham TN-Sumner TN-Montgomery TN-
1038 AM CDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY...NORTHERN
SUMNER...EAST CENTRAL STEWART...NORTHWESTERN CHEATHAM AND ROBERTSON
COUNTIES UNTIL 1130 AM CDT...
At 1038 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Cross Plains to 10 miles
northeast of Erin. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Springfield, Clarksville, White House, Millersville, Greenbrier,
Coopertown, Westmoreland, Ridgetop, Cross Plains, Portland, Pleasant
View, Orlinda, Adams, Cedar Hill, Cumberland City, Mitchellville, Oak
Grove, Palmyra, Cottontown and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3664 8622 3656 8627 3646 8645 3632 8738
3644 8778 3665 8681 3665 8659 3663 8657
3665 8651
TIME...MOT...LOC 1538Z 279DEG 19KT 3665 8668 3645 8763
13Special weather statement, Jul 15, 11:06 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
1106 AM CDT SUN JUL 15 2018
TNZ006>008-025>027-151645-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Sumner TN-
Montgomery TN-
1106 AM CDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DAVIDSON...
NORTHEASTERN DICKSON...SOUTHEASTERN MONTGOMERY...SUMNER...NORTHERN
CHEATHAM AND CENTRAL ROBERTSON COUNTIES UNTIL 1145 AM CDT...
At 1106 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to near Greenbrier to 13 miles
southwest of Clarksville. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Gallatin, Springfield, Ashland City, Hendersonville, Goodlettsville,
White House, Millersville, Greenbrier, Coopertown, Westmoreland,
Ridgetop, Cross Plains, Portland, Joelton, Pleasant View, Orlinda,
Mitchellville, Cheatham Dam, Bethpage and Oak Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3665 8635 3664 8620 3661 8621 3643 8632
3629 8664 3623 8724 3638 8752 3643 8688
3665 8658 3663 8657 3665 8651
TIME...MOT...LOC 1606Z 285DEG 22KT 3660 8652 3642 8684 3638 8745
13Special weather statement, Jul 15, 1:03 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
103 PM CDT SUN JUL 15 2018
TNZ023>025-151845-
Dickson TN-Humphreys TN-Houston TN-
103 PM CDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DICKSON...SOUTHERN
HOUSTON AND HUMPHREYS COUNTIES UNTIL 145 PM CDT...
At 103 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of McEwen to 7 miles north of
New Johnsonville. Movement was south at 5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dickson, Waverly, Camden, New Johnsonville, McEwen, Burns and
Hurricane Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3598 8802 3600 8800 3603 8800 3605 8799
3613 8792 3617 8792 3622 8795 3627 8794
3629 8750 3603 8732 3593 8793 3594 8793
3594 8798 3595 8801 3596 8802
TIME...MOT...LOC 1803Z 340DEG 6KT 3617 8755 3612 8798
13Special weather statement, Jul 15, 1:05 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
105 PM CDT SUN JUL 15 2018
TNZ005-006-023-151845-
Stewart TN-Montgomery TN-Houston TN-
105 PM CDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART AND
NORTHERN HOUSTON COUNTIES UNTIL 145 PM CDT...
At 104 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Paris Landing State Park to
near Springville. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Big Rock, Cumberland City, Land Between
The Lakes, Houston County Airport, Indian Mound, Palmyra and
Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3666 8785 3663 8785 3664 8748 3633 8744
3634 8751 3626 8752 3630 8795 3635 8798
3645 8806 3647 8805 3649 8806 3652 8804
3656 8803 3668 8807
TIME...MOT...LOC 1804Z 266DEG 20KT 3661 8807 3630 8808
13Special weather statement, Jul 15, 1:36 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
136 PM CDT SUN JUL 15 2018
TNZ005-006-023>025-151915-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
136 PM CDT SUN JUL 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DICKSON...WESTERN
MONTGOMERY...STEWART...HOUSTON AND HUMPHREYS COUNTIES UNTIL 215 PM
CDT...
At 136 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Big Rock to 10 miles northwest
of Waverly. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dickson, Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
McEwen, Tennessee Ridge, Big Rock, Vanleer, Cumberland City, Slayden,
Palmyra, Woodlawn, Land Between The Lakes, Houston County Airport and
Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3666 8785 3663 8785 3664 8740 3602 8741
3596 8802 3603 8800 3612 8792 3615 8792
3622 8795 3631 8796 3640 8803 3667 8800
TIME...MOT...LOC 1836Z 270DEG 17KT 3660 8791 3621 8790
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:49 AM CDT | Special Weather Statement | OHX | Hickman, Humphreys | 26 min |
| Jul 15, 6:21 AM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 3 hr |
| Jul 15, 6:24 AM CDT | Special Weather Statement | OHX | Dickson, Hickman | 51 min |
| Jul 15, 6:30 AM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys | 3 hr |
| Jul 15, 7:01 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Perry | 2 hr |
| Jul 15, 8:37 AM CDT | Areal Flood Advisory | OHX | Rutherford, Wilson | 113 min |
| Jul 15, 9:08 AM CDT | Areal Flood Advisory | OHX | Sumner, Wilson | 112 min |
| Jul 15, 9:55 AM CDT | Special Weather Statement | OHX | Cannon, Coffee, Warren | 50 min |
| Jul 15, 10:06 AM CDT | Special Weather Statement | OHX | Montgomery, Robertson, Stewart | 24 min |
| Jul 15, 10:38 AM CDT | Special Weather Statement | OHX | Montgomery, Robertson, Sumner | 52 min |
| Jul 15, 11:06 AM CDT | Special Weather Statement | OHX | Cheatham, Sumner | 39 min |
| Jul 15, 11:16 AM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner | 47 min |
| Jul 15, 1:03 PM CDT | Special Weather Statement | OHX | Humphreys | 42 min |
| Jul 15, 1:05 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 40 min |
| Jul 15, 1:14 PM CDT | Areal Flood Advisory | OHX | Houston, Humphreys | 3 hr |
| Jul 15, 1:36 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Stewart | 39 min |
| Jul 15, 2:38 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Perry, Wayne | 2 hr |
| Jul 15, 3:35 PM CDT | Special Weather Statement | OHX | Lewis | 25 min |
| Jul 15, 4:06 PM CDT | Special Weather Statement | OHX | Giles | 39 min |
Nearby
Flash Flood Warnings in Tennessee, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.